Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 404, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 5:02 PM CDT for Bollinger County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 5:02 PM CDT (22:02 UTC)
- Expired
- Sep 6, 2012, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:10 PM CDT | TSTM WND DMG | Marble Hill, MO | NUMEROUS TREES DOWN IN AND AROUND THE CITY LIMITS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS53 KPAH 062202
SVRPAH
MOC017-062230-
/O.NEW.KPAH.SV.W.0404.120906T2202Z-120906T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 530 PM CDT.
* AT 457 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ALLIANCE TO 5 MILES NORTHEAST OF CASCADE...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MARBLE HILL...PATTON...ALLIANCE...LEOPOLD...GLENALLEN AND
SEDGEWICKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3731 9013 3760 9013 3760 8987 3713 8986
3713 8991
TIME...MOT...LOC 2202Z 267DEG 20KT 3759 9009 3734 9014
WIND...HAIL 70MPH 0.75IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:39 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 6, 2:39 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 239 PM CDT THU SEP 6 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 219 PM CDT THU SEP 6 2012 TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS OFFICES IN SPRINGFIELD AND SAINT LOUIS MO. ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS ON FRIDAY. THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY. AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME RELIEF TO THE RECORD SETTING SUMMER HEAT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 219 PM CDT THU SEP 6 2012 DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIRMASS IS FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE MODEL FORECAST TRENDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1239 PM CDT THU SEP 6 2012 FOR THE 18Z THURSDAY TAF ISSUANCE...KEPT THE BEST CHANCES FOR RAIN AT OR BEYOND THIS FORECAST PERIOD IN AND AROUND EACH OF THE WFO PAH TAF SITES. THE ONLY EXCEPTION IS THE KCGI TAF. GIVEN THE SEVERE THUNDERSTORM WATCH BARELY TOUCHING THIS TAF SITE...ADDED A MENTION OF VICINITY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. FOR THE MOST PART...KEPT ALL TAF SITES IN VFR CATEGORY IN ADVANCE OF THE NEXT SYSTEM. ATTEMPTED TO TRANSITION THE KEVV/KOWB TAF SITES FROM THE LINGERING CLOUD DECK FROM THE MORNING FOG TO VFR CLOUDS. SINCE KEVV WILL LIKELY BE CLOSER TO THE FRONTAL BOUNDARY AND ATTENDANT CONVECTION ON FRIDAY...ADDED A MENTION OF SHOWERS WITH MID CLOUD CEILINGS WITHIN THE LAST THREE HOURS OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...SMITH SHORT TERM...SMITH LONG TERM....CTN AVIATION...SMITH
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT THU SEP 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING. DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN STRENGTH AND BECOMING ELEVATED IN NATURE. DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED. SMITH
In the hours before
Local storm report, Sep 6, 11:10 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1110 AM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG WINGO 36.64N 88.74W
09/05/2012 GRAVES KY PUBLIC
THE WIND TORE APART A KIDS SWING SET AND THEN PICKED IT
UP AND CARRIED IT INTO BEAN FIELD ACROSS THE ROAD. TIME
APPROXIMATED.
&&
CWLocal storm report, Sep 6, 11:12 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1112 AM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BOUNDURANT 36.52N 89.32W
09/05/2012 E1.00 INCH FULTON KY PUBLIC
QUARTER SIZE HAIL ALSO REPORTED IN BROWNSVILLE. TIME
ESTIMATED.
&&
CWLocal storm report, Sep 6, 4:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG VAN BUREN 37.01N 91.01W
09/06/2012 CARTER MO LAW ENFORCEMENT
POWER LINES AND TREE LIMBS DOWN
&&
PSLocal storm report, Sep 6, 4:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG PIEDMONT 37.15N 90.70W
09/06/2012 WAYNE MO LAW ENFORCEMENT
TREE LIMBS DOWN ON ROADS. WINDS ESTIMATED AT LEAST 60
MPH.
&&
MYLocal storm report, Sep 6, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
09/06/2012 WAYNE MO LAW ENFORCEMENT
NUMBEROUS TREES DOWN...IN PARTICULAR HIGHWAY HH AT
CLEARWATER DAM AND HIGHWAY 143 AT SAM A. BAKER STATE
PARK.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:00 AM CDT | Dense Fog Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 hr |
| Sep 6, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley, Wayne | 37 min |
| Sep 6, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 48 min |
| Sep 6, 5:09 PM CDT | Tornado Warning | PAH | Bollinger | 36 min |
| Sep 6, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, New Madrid, Scott, Stoddard | 39 min |
| Sep 6, 5:25 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 35 min |
| Sep 6, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, New Madrid, Scott, Stoddard | 48 min |
| Sep 6, 5:42 PM CDT | Tornado Warning | PAH | Scott | 16 min |
| Sep 6, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.